Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 28, 2011, 9:13 PM EDT for Allen County, Huntington County, Whitley County, Indiana; Paulding County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 9:13 PM EDT (01:13 UTC)
- Expired
- May 28, 2011, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Northern Indiana
Counties Allen County, IN, Huntington County, IN, Whitley County, IN, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572
WWUS83 KIWX 290113
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT SAT MAY 28 2011
INZ017-018-024>027-OHZ015-024-290145-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WABASH
IN-WELLS IN-WHITLEY IN-
913 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WABASH COUNTY IN
NORTH CENTRAL INDIANA...AND NORTHERN WELLS...NORTHERN ADAMS...
NORTHERN HUNTINGTON...SOUTHERN WHITLEY AND ALLEN COUNTIES IN
NORTHEAST INDIANA...AND WESTERN PAULDING AND NORTHERN VAN WERT
COUNTIES IN WEST CENTRAL OHIO...
AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSSIAN...MOVING EAST AT 50 MPH. ANOTHER
LINE OF THUNDERSTORMS WAS LOCATED FROM COLUMBIA CITY TO URBANA.
UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONROEVILLE AND WOODBURN...
CONVOY...
PAYNE AND ANTWERP...
PAULDING...
DIXON...TOWNLEY AND HARLAN...
MCGILL... EDGERTON...
FORT WAYNE...
LAT...LON 4090 8444 4074 8532 4091 8579 4117 8561
4124 8451
TIME...MOT...LOC 0111Z 258DEG 42KT 4093 8496
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 28, 3:37 PM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, May 28, 3:37 PM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EDT SAT MAY 28 2011 .SHORT TERM... TONIGHT THROUGH SUNDAY NIGHT. ...HEAVY RAIN THREAT AND POSSIBLE SEVERE STORMS TONIGHT INTO SUNDAY... AREA OF SHOWERS IS ENTERING SW PARTS OF THE CWA AS OF WRITING WAS MOVING INTO SOUTHWESTERN AREAS. LIGHTNING NOTED EARLIER HAS ENDED AS SHOWERS ENCOUNTERING LOWER INSTABILITIES AND SUPPORT AWAY FROM BEST LLJ. AREAS OF STORMS ONGOING ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS WHERE CLUSTER OF RATHER IMPRESSIVE LOOKING SUPERCELLS HAVE BEEN MOVING EAST ACROSS THESE AREAS WHERE SVR WATCH WAS JUST ISSUED. ADDITIONAL STORMS DEVELOPING ACROSS WEST CENTRAL ILLINOIS INTO IOWA AND MISSOURI MOVING NORTHEAST. EXPECTING AREA MOVING IN TO SLOWLY WEAKEN OVER TIME. WILL HANDLE WITH PRE 1ST PERIOD. NAM12/WRF POINTING TOWARDS CONVECTION ACROSS MISSOURI/IOWA/ILLINOIS INCREASING AND MOVING ACROSS MAINLY NW HALF. HOWEVER BOTH MODELS HAVE DONE POORLY HANDLING CONVECTION THAT WAS ALREADY UNDERWAY SHORTLY AFTER 12Z SO CONFIDENCE IS LOW. LAST SEVERAL RUNS OF THE HRRR HAVE HAD THE OVERALL IDEA ON CURRENT LAYOUT OF CONVECTION. THIS MODEL TENDS TO DEVELOP SEVERAL WAVES OF SHOWERS AND STORMS AND FOCUS THEM OVER TIME INTO SE AREAS. GIVEN RADAR TRENDS BOTH SCENARIOS ARE PLAUSIBLE BUT CONCERNED THAT STRONGER CONVECTION ACROSS CENTRAL ILLINOIS MAKE KEEP BEST FEED OF MSTR AND LL INFLOW LIMITED UNTIL LATER TONIGHT. CAPES WILL BE RATHER LOW TONIGHT BEING NORTH OF THE WARM FRONT BUT THREAT FOR HAIL AND HEAVY RAIN DEFINITELY EXISTS. ALL SIGNS WOULD POINT TOWARDS SOME RATHER EFFICIENT PRECIP PRODUCING STORMS TONIGHT GIVEN INCREASING FLOW AND PWATS ABOVE 1.5 INCHES LATER TONIGHT INTO SUNDAY. WILL CONTINUE WITH LIKELY POPS FOR ALL BUT FAR S LOCATIONS AND THROW IN MENTION OF HEAVY RAIN. CAT POPS WILL LIKELY BE NEEDED AT SOME POINT BUT WITH CONVECTIVE EVOLUTION NOT CLEAR FEEL IT IS BETTER TO HOLD OFF. SVR THREAT WOULD EXIST...MAINLY IN THE FORM OF LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS GIVEN LIKELY ELEVATED NATURE. HYDRO CONCERNS LOOM GIVEN SATURATED CONDITIONS. FFG GUIDANCE VALUES HAVE COME UP ACROSS THE AREA BUT FEEL THEY SHOULD BE A BIT LOWER. AFTER GOOD COORDINATION FROM SURROUNDING OFFICES WILL HOLD OFF ON ANY WATCHES UNTIL EVOLUTION IS CLEARER. LOWS TONIGHT WILL BOTTOM OUT IN THE 60S. WARM FRONT WILL MOVE THROUGH DURING THE DAY SUNDAY. MODELS WANT TO SPEED THE FRONT NORTH BUT KEEP STRONG CAPPING BACK UNTIL LATE AFTERNOON. CONCERNED THAT OVERNIGHT CONVECTION MAY SLOW THE NORTHWARD MIXING OF THE FRONT. FAVORABLE SVR CONDITIONS COULD TAKE SHAPE IN THE AFTERNOON DEPENDING ON PROXIMITY OF FRONT. WILL STICK WITH IDEA OF PREV GRIDS AT THIS POINT WITH JUST A BIT OF A NORTHWARD PUSH. AREAS IN THE WARM SECTOR SHOULD SEE NO PROBLEM CLIMBING INTO THE 80S BUT AMOUNT OF CLOUD COVER AROUND INITIALLY MAY HINDER WARM UP TILL AFTERNOON. ALL PCPN CHANCES WILL BE GONE SUNDAY NIGHT AS STRONG EML WILL BE IN PLACE ACROSS THE AREA. LOWS WILL DROP BACK INTO THE MIDDLE 60S. && .LONG TERM...MONDAY THROUGH SATURDAY FORECAST AREA WILL BE FIRMLY IN WARM SECTOR ON MONDAY WITH SFC WARM FRONT EXPECTED TO STALL OR SLOW ACROSS THE NORTHERN GREAT LAKES REGION. IMPRESSIVE MID LEVEL THERMAL RIDGING NOTED AMONG ALL AVAILABLE GUIDANCE WITH 700 HPA TEMPS HOVERING IN THE +10 TO +12 DEG CELSIUS RANGE. THUS...CAPPING SHOULD REMAIN IN PLACE ACROSS THE LOCAL AREA ON MONDAY WITH CONTINUED SOUTH SOUTHWESTERLY FLOW. MIXING NOT PARTICULARLY DEEP ON MONDAY GIVEN VERY WARM LOW/MID LEVELS BUT EVEN MIXING TO 900 HPA SHOULD YIELD HIGHS AROUND 90. MAIN UPPER LEVEL LOW ACROSS THE NORTHERN ROCKIES SHOULD BECOME MORE PROGRESSIVE BY MONDAY NIGHT INTO EARLY TUESDAY AS AN UPPER LEVEL JET STREAK CUTS THROUGH BASE OF THIS TROUGH AND LIFTS NORTHEAST THROUGH THE NORTHERN PLAINS. SOME COOLING IN THE MIDLEVELS IS EXPECTED ON TUESDAY AS MID LEVEL THERMAL RIDGE SHIFTS EAST OF THE AREA. BY LATE TUESDAY AFTERNOON AS SFC TEMPERATURES WARM CLOSE TO 90 AGAIN...CIN SHOULD BE QUITE SMALL...ESPECIALLY ACROSS NORTHWEST PORTIONS OF THE FORECAST AREA WHERE SLIGHTLY COOLER MID LEVELS ARE EXPECTED. CHANCES OF STORMS STILL APPEAR TO BE RATHER MINIMAL TUESDAY AFTERNOON GIVEN SFC TROUGH AND STRONGER LOW LEVEL CONVERGENCE REMAINING TO THE WEST...AND CONTINUED OVERALL WEAK MID/UPPER LEVEL FORCING. UPPER LEVEL LOW WILL CONTINUE NORTHEASTWARD ACROSS SOUTHERN ONTARIO TUESDAY NIGHT...EVENTUALLY DRAGGING COOL FRONT EASTWARD ACROSS THE AREA OVERNIGHT. HOWEVER...BEING SO FAR DIVORCED FROM STRONGER FORCING ACROSS NORTH CENTRAL TIER OF CONUS/SOUTH CENTRAL CANADA....FRONTAL CONVERGENCE APPEARS TO BE QUITE WEAK ON TUESDAY NIGHT. WHILE CAP DOES ERODE LATE TUESDAY AFTERNOON/TUESDAY EVENING HAVE SOME CONCERN THAT STABILIZING BOUNDARY LAYER WILL OFFSET INCREASED INSTABILITY GAINED FROM CAP EROSION. STILL FEEL THAT BETTER CHANCE OF STORMS WILL REMAIN WEST AND NORTH OF THE FORECAST AREA TUESDAY AFTERNOON AND TUESDAY NIGHT BUT WILL AT LEAST MAINTAIN LOW CHANCE MENTION FOR TSRA DURING THIS PERIOD. A SECONDARY UPPER TROUGH WILL PASS THROUGH GREAT LAKES REGION ON WEDNESDAY ALLOWING FOR BACK DOOR COOL FRONT TO DROP SOUTHWARD ACROSS THE AREA PROVIDING COOLER CONDITIONS FOR THURSDAY WITH HIGHS GENERALLY ONLY IN THE MID 70S BY THIS TIME...ALTHOUGH COOLER CLOSER TO LAKE MICHIGAN WITH ONSHORE FLOW BEHIND THIS BOUNDARY. MID LEVEL HEIGHT RISES BEGIN TO MOVE BACK IN FOR FRIDAY...AND SOME CONCERN AS THIS OCCURS COULD GET A PERIOD OF STRONGER LOW LEVEL THETAE ADVECTION THAT COULD PRODUCE ENOUGH INSTABILITY/FORCING FOR THREAT OF SOME SHOWERS AND THUNDERSTORMS. HOWEVER AT THIS FORECAST DISTANCE AND SOME LOWER CONFIDENCE IN TIMING THIS STRONGER FORCING HAVE OPTED TO OMIT FOR NOW. 12Z GFS HAS TRENDED MORE TOWARD ECMWF IDEA IN TERMS OF LESS AMPLITUDE WITH NEXT EASTERN PACIFIC RIDGE RIDER FOR THE END OF THE WEEK INTO NEXT WEEKEND...WITH MAINTENANCE OF STRONGER UPPER RIDGING ACROSS THE CENTRAL PART OF THE COUNTRY. SHOULD SEE A SLOW MODERATION IN TEMPERATURES AS THIS RIDGE SLOWLY SHIFTS EASTWARD TOWARD THE END OF THE PERIOD...ALTHOUGH SETUP DOES SEEM CONDUCIVE FOR MORE WEAK BACKDOOR COLD FRONTS WITH POTENTIAL WAVES DIVING THROUGH NORTHERN GREAT LAKES AND NORTHEAST CONUS THAT COULD FURTHER DELAY THIS WARMING. NORTHWEST UPPER FLOW DOWNSTREAM OF THIS RIDGE AXIS COULD ALSO LEAVE THE AREA VULNERABLE TO A COUPLE OF PERIODS OF THUNDER CHANCES...BUT VERY DIFFICULT AT THIS TIME TO TRY AND ASSESS THIS POTENTIAL...SO WILL LEAVE DAYS 6 AND 7 DRY AT THIS TIME AND WAIT FOR SOME CONSISTENCY IN MEDIUM RANGE MODELS BEFORE INSERTING POPS. && .AVIATION... VERY TOUGH SET OF TAFS FOR THIS PACKAGE WITH SEVERAL POSSIBLE SCENARIOS FOR CONVECTIVE ACTIVITY INTO SUNDAY WITH ADVANCING WARM FRONT. FIRST CONCERN WILL BE WITH AREA OF SHOWERS AND STORMS MOVING OUT OF ILLINOIS. LIGHTNING HAS SEEMED TO TREND SOMEWHAT MORE EAST THAN NORTH OVER THE PAST HOUR WITH OVERALL MVMT OF THE PRECIP ITSELF STILL TO THE NE. HAVE ADDED A PREDOMINATE SHOWER GROUP FOR A FEW HOURS AT KFWA WITH ONLY A TEMPO AT KSBN GIVEN LIGHTER RETURNS AND LACK OF REPORTS OF SIG PRECIP ACROSS NORTHERN ILLINOIS. LOW CLOUDS LOOK TO REMAIN IN PLACE AT BOTH SITES INTO TONIGHT AND LIKELY UNTIL WARM FRONT MOVES NORTH ON SUNDAY. OF GREATER CONCERN IS CONVECTIVE POTENTIAL TONIGHT INTO SUNDAY. WARM FRONT WILL BE WORKING NORTH WITH INCREASING LL FLOW AND CHANCES FOR CONVECTION. HIGH RES MODELS DEPICT CONVECTION RE- DEVELOPING TO THE SOUTH AND WEST AND MOVING THIS DIRECTION TONIGHT. GREATEST AREA OF CONCERN WILL BE MORE TOWARDS KFWA TONIGHT SHIFTING TO KSBN SUNDAY AS THE FRONT PROGRESSES NORTH. HAVE KEPT WITH CB MENTION FOR NOW AND WILL HOLD OFF ON ANY FURTHER DETAIL UNTIL PICTURE BECOMES CLEARER. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...MARSILI AVIATION...FISHER
Hazardous weather outlook, May 28, 3:58 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EDT SAT MAY 28 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-292000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 358 PM EDT SAT MAY 28 2011 /258 PM CDT SAT MAY 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ADDITIONAL FLOODING POSSIBLE IN SOME AREAS. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY NIGHT. SOME STORMS SUNDAY COULD BECOME SEVERE GENERALLY ALONG AND NORTH OF HIGHWAY 6. HOT AND HUMID CONDITIONS WILL ARRIVE MONDAY AND TUESDAY... RESULTING IN HEAT INDICIES INTO THE MIDDLE TO POSSIBLY UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-292000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 PM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH STORMS LIKELY TONIGHT. SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS TO 50 KNOTS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY NIGHT. SOME STORMS SUNDAY MAY BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 28, 8:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL WARREN 40.68N 85.43W
05/28/2011 M1.00 INCH HUNTINGTON IN FIRE DEPT/RESCUE
&&
EVENT NUMBER IWX1100932
CEOSpecial weather statement, May 28, 8:38 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 838 PM EDT SAT MAY 28 2011 INZ018-025-026-290100- ALLEN IN-HUNTINGTON IN-WELLS IN- 838 PM EDT SAT MAY 28 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WELLS... AND CENTRAL HUNTINGTON COUNTIES IN NORTHEAST INDIANA... AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ANDREWS...OR 8 MILES WEST OF HUNTINGTON... MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... OSSIAN... MARKLE...ROCKFORD AND ZANESVILLE... UNIONDALE...KINGSLAND AND MURRAY... TOCSIN AND CRAIGVILLE... LAT...LON 4077 8564 4095 8562 4092 8507 4075 8508 TIME...MOT...LOC 0037Z 275DEG 41KT 4085 8551
Special weather statement, May 28, 8:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT SAT MAY 28 2011
INZ008-014>017-022>025-290115-
CASS IN-FULTON IN-HUNTINGTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI
IN-NOBLE IN-WABASH IN-WHITLEY IN-
841 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN
MIAMI...NORTHWESTERN WABASH...KOSCIUSKO...SOUTHEASTERN MARSHALL AND
EASTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN
HUNTINGTON...WHITLEY AND SOUTHERN NOBLE COUNTIES IN NORTHEAST
INDIANA...
AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARSAW TO AKRON TO
11 MILES WEST OF MEXICO...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
NORTH MANCHESTER AND TRI-LAKES...
COLUMBIA CITY...
WABASH...
MEXICO...
SOUTH WHITLEY...
ETNA...ORMAS AND KNAPP LAKE...
LAT...LON 4133 8526 4104 8555 4072 8588 4089 8642
4119 8624 4140 8592
TIME...MOT...LOC 0041Z 278DEG 51KT 4127 8576 4106 8596
4084 8626
CEOLocal storm report, May 28, 8:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD MARION 40.56N 85.66W
05/28/2011 GRANT IN LAW ENFORCEMENT
COUNTY WIDE MINOR FLOODING. MANY STREETS FLOODED IN
CITY OF MARION
&&
EVENT NUMBER IWX1100933
CEOLocal storm report, May 28, 8:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLOOD HUNTINGTON 40.88N 85.50W
05/28/2011 HUNTINGTON IN EMERGENCY MNGR
MINOR FLOODING ON RURAL ROADS ON NORTH SIDE OF THE
COUNTY
&&
EVENT NUMBER IWX1100934
CEOSpecial weather statement, May 28, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT SAT MAY 28 2011
INZ017-018-024>027-OHZ015-024-290145-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WABASH
IN-WELLS IN-WHITLEY IN-
913 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WABASH COUNTY IN
NORTH CENTRAL INDIANA...AND NORTHERN WELLS...NORTHERN ADAMS...
NORTHERN HUNTINGTON...SOUTHERN WHITLEY AND ALLEN COUNTIES IN
NORTHEAST INDIANA...AND WESTERN PAULDING AND NORTHERN VAN WERT
COUNTIES IN WEST CENTRAL OHIO...
AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSSIAN...MOVING EAST AT 50 MPH. ANOTHER
LINE OF THUNDERSTORMS WAS LOCATED FROM COLUMBIA CITY TO URBANA.
UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONROEVILLE AND WOODBURN...
CONVOY...
PAYNE AND ANTWERP...
PAULDING...
DIXON...TOWNLEY AND HARLAN...
MCGILL... EDGERTON...
FORT WAYNE...
LAT...LON 4090 8444 4074 8532 4091 8579 4117 8561
4124 8451
TIME...MOT...LOC 0111Z 258DEG 42KT 4093 8496The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:05 PM EDT | Special Weather Statement | IWX | Grant | 25 min |
| May 28, 8:17 PM EDT | Special Weather Statement | IWX | Wells | 28 min |
| May 28, 8:24 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 51 min |
| May 28, 8:35 PM EDT | Areal Flood Advisory | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 3 hr |
| May 28, 8:38 PM EDT | Special Weather Statement | IWX | Huntington | 22 min |
| May 28, 8:41 PM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Miami, Wabash, Whitley | 34 min |
| May 28, 8:58 PM EDT | Areal Flood Advisory | IWX | Allen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more | 3 hr |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Allen | 10 hr |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Huntington, Wells | 46 hr |
| May 29, 11:12 AM EDT | River Flood Watch | IWX | Carroll, White | 49 hr |
| May 29, 12:53 PM EDT | Special Marine Warning | IWX | 112 min | |
| May 29, 1:56 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 5 hr |
| May 29, 2:14 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 29, 2:22 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke, White | 68 min |
| May 29, 2:38 PM EDT | Tornado Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 52 min |
| May 29, 2:56 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 49 min |
| May 29, 3:04 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more | 56 min |
| May 29, 3:36 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 39 min |
| May 29, 3:57 PM EDT | Special Weather Statement | IWX | Kosciusko, Wabash, Whitley | 33 min |
| May 29, 4:11 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more | 49 min |
| May 29, 4:56 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 43 min |
| May 29, 5:15 PM EDT | River Flood Warning | IWX | Elkhart | 4 days |
| May 28, 9:55 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 35 min |
| May 28, 10:02 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 13 min |
| May 28, 10:09 PM EDT | Areal Flood Advisory | IWX | Paulding, Putnam, Van Wert | 51 min |
| May 28, 10:21 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 24 min |
| May 29, 4:39 PM EDT | Tornado Warning | IWX | Fulton, Williams | 51 min |
| May 29, 3:34 PM EDT | Special Weather Statement | IWX | Cass | 26 min |
| May 29, 4:07 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Hillsdale, Saint Joseph | 68 min |
Nearby
Special Weather Statements in Indiana, 2011Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.